MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX; SURGICAL MESH
Catalog Number 5950007
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Bowel Perforation (2668)
Date of Event 02/15/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2008 - patient was diagnosed with symptomatic umbilical hernia thereby underwent open repair with implant of ventralex mesh (device #1).Per op notes, "a ventralex mesh (device #1) was placed and sutured." on (b)(6) 2011 - patient was diagnosed with adhesions, right adnexal pain thereby underwent laparoscopic lysis of adhesions.On (b)(6) 2014 - patient was diagnosed with adhesions thereby underwent laparoscopic lysis of adhesions.On (b)(6) 2017 - patient was diagnosed with recurrent periumbilical incisional hernia thereby underwent open repair with implant of ventralex st mesh (device #2).Per op notes, "a ventralex st mesh (device #2) was placed and sutured." on (b)(6) 2019 - patient was diagnosed with sigmoid diverticulitis with micro perforation thereby underwent removal of old mesh (device #1 & #2).Per op notes, "adhesions were taken down.The folded meshes (device #1 & #2) were removed." on (b)(6) 2019 - patient diagnosed with recurrent incisional hernia thereby underwent open repair with implant of ventralight st mesh (device #3).Per op notes, "lysis of adhesions was preformed and a ventralight st mesh (device #3) was placed and sutured.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2017) is considered to be a best estimate.This emdr represents the bard/davol ventralex st (device #2).Additional supplemental emdr was submitted to represent the bard/davol mesh ¿ ventralex (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22338375
Report Number1213643-2025-00525
Device Sequence Number18423437
Product Code FTL
UDI-Device Identifier00801741031472
UDI-Public(01)00801741031472(17)190728(10)HUBT2134
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2019
Device Catalogue Number5950007
Device Lot NumberHUBT2134
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Initial Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age39 YR
Patient SexFemale